Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 2, 2014, 4:06 AM CDT for 5 counties in Texas. It took effect at Apr 2, 2014, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 4:06 AM CDT (09:06 UTC)
- In effect from
- Apr 2, 2014, 10:00 AM CDT
- Expired
- Apr 2, 2014, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS74 KBRO 020906 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 406 AM CDT WED APR 2 2014 ...STRONG SOUTH WINDS EASTERN HALF OF DEEP SOUTH TEXAS... .SOUTH WINDS TO INCREASE STEADILY THIS MORNING AS STRENGTHENING LOW PRESSURE OVER THE SOUTHERN PLAINS INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO. STRONG WINDS OF 40 TO 50 MPH AT 2000 TO 5000 FEET ABOVE THE SURFACE TO MIX TO THE SURFACE AS THE PRESSURE GRADIENT STRENGTHENS. TXZ250-251-253>257-022300- /O.NEW.KBRO.WI.Y.0010.140402T1500Z-140402T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 406 AM CDT WED APR 2 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS...SOUTHEAST TO SOUTH 25 TO 40 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS APPROACH 30 MPH AROUND 10 AM WITH PEAK WINDS BETWEEN 11 AM AND 4 PM. * IMPACT...DRIVING ON EAST TO WEST ROADWAYS WILL BE MADE DIFFICULT BY SOUTH TO SOUTHEAST WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH AS TRASH CANS, LAWN FURNITURE AND BASKETBALL GOALS MAY BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
216 WWUS74 KBRO 022300 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CDT WED APR 2 2014 ...WINDS DIMINISHING OVER THE RIO GRANDE VALLEY... .SURFACE OBSERVATION STATIONS INDICATE THAT WINDS HAVE FALLEN BELOW ESTABLISHED WIND ADVISORY CRITERIA...AND THE ADVISORY PREVIOUSLY IN EFFECT UNTIL 6 PM CDT THIS EVENING HAS BEEN CANCELLED A LITTLE EARLY. TXZ250-251-253>257-030000- /O.CAN.KBRO.WI.Y.0010.000000T0000Z-140402T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 600 PM CDT WED APR 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY...PREVIOUSLY IN EFFECT UNTIL 6 PM CDT FOR CAMERON ...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY. RESIDENTS IN THESE COUNTIES CAN STILL EXPECT SOUTHEASTERLY TO SOUTHERLY WINDS BETWEEN 15 AND 20 MPH THROUGH THE OVERNIGHT HOURS. BREEZY WINDS ARE EXPECTED ON THURSDAY...BUT A WIND ADVISORY IS NOT EXPECTED TO BE NEEDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:57 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 2, 3:57 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CDT WED APR 2 2014
.SHORT TERM /NOW THROUGH THURSDAY/...ALTHOUGH MOTHER NATURE
PLAYED AN APRIL FOOL'S JOKE ON YESTERDAYS WEATHER THE WELL
ADVERTISED WIND AND HEAT EVENT IS ON TAP FOR TODAY AND HEAT FOR
THURSDAY.
LOW PRESSURE ACROSS THE SOUTHERN AND CENTRAL PLAINS TO DEEPEN OVER
THE COURSE OF THE NEXT 36 HOURS AS A MID LEVEL TROUGH DIGS INTO THE
DESERT SOUTHWEST AND SOUTHERN ROCKIES. 8 TO 12MB PRESSURE GRADIENT
SETS UP FROM THE WESTERN GULF TO NW TEXAS WITH LOW LEVEL JET
STRENGTHENING BETWEEN 40-50 KNOTS BETWEEN 925-850MB. SATELLITE LOOPS
SHOW THE BREAKS IN MARINE STRATUS LAYER AND SOME WAVE CLOUD ACTION
OVER THE SIERRA MADRE WHICH INDICATES A STRONG JET ALOFT. MORE
INSOLATION AND TIGHTER GRADIENT TO ALLOW FOR THE INCREASING BOUNDARY
LAYER WINDS TO MIX TO THE SURFACE. A WIND ADVISORY HAS BEEN POSTED
FOR THE FIVE EASTERN COUNTIES OR ALONG AND EAST OF HIGHWAY 281/69C
FROM 10AM TO 6 PM. SOUTH WINDS OF 30-40 WITH GUSTS TO 45 MPH COULD
BE REALIZED IF MAXIMUM MIXING OF THE BOUNDARY LAYER TAKES PLACE.
ADDED THE MENTION OF LOCALIZED BLOWING SAND ACROSS COASTAL CAMERON
COUNTY WHERE AREAS ALONG HIGHWAYS 4 AND 48 ARE SUSCEPTIBLE TO LOWER
VISIBILITIES DURING THESE TYPES OF WIND EVENTS. AS FOR THE
HEAT...AS THE SUN EMERGES AND DEEP MIXING DEVELOPS THE SOUTHERLY
FLOW ALLOWS FOR 85H TEMPS TO BUMP UP ABOVE 22C WITH 24C ALONG THE
RIVER. THIS SHOULD PUSH MAXIMUMS ABOVE GUIDANCE VALUES WHICH HAVE
BEEN ADVERTISED THE LAST FEW DAYS.
TONIGHT...LOW LEVEL JET REMAINS IN PLACE AND RESTRENGTHENS AS UPPER
TROUGHS MOVES OVER NORTH TEXAS. WINDS NEVER DECOUPLE COMPLETELY AND
WITH LLJ EXPECTED TO PEAK AGAIN BETWEEN 40-50KNOTS SURFACE WINDS TO
REMAIN BETWEEN 15-25 MPH WITH OCCASIONAL HIGHER GUSTS. GOOD MOISTURE
TRANSPORT WITH THE SOUTHERLY FLOW TO ALLOW FOR THE MARINE LAYER TO
BECOME REESTABLISHED QUICKLY IN THE EVENING RESULTING IN INCREASING
LOW CLOUDS AT OR BELOW THE SURFACE INVERSION BETWEEN 1-2K FEET.
COMBINE THE WINDS AND THE BLANKET OF CLOUDS HIGHER DEW POINTS AND
YOU WILL HAVE A TASTE OF SUMMER TIME LOW TEMPERATURES. MID 70S IS
ALL THAT CAN BE EXPECTED WHICH IS A FEW DEGREE ABOVE THE AVERAGE
MODEL GUIDANCE.
THURSDAY...ANOTHER HOT OR EVEN HOTTER DAY IS ON TAP AS A DRY LINE
MOVES JUST EAST OF HIGHWAY 69C. LLJ IN THE MORNING TO ALLOW FOR
BREEZY CONDITIONS IN THE EAST WITH WINDS TAPERING OFF IN THE
AFTERNOON AS THE GRADIENT WEAKENS WITH THE APPROACH OF THE DRY LINE.
MODEL CONSENSUS TAKE THE DRYLINE JUST EAST OF HIGHWAY 281 BEFORE THE
BREAKS ARE PUT ON. COMPRESSIONAL HEATING TO TAKE PLACE WITH
TEMPERATURES SOARING WELL ABOVE NORMAL. CENTURY MARK IS STILL
ADVERTISE FOR WESTERN COUNTIES WITH MID TO UPPER 90S MID VALLEY. IF
THE DRIER AIR WORKS FARTHER EAST EXPECT TEMPS TO CLIMB EVEN HIGHER
IN THE LOWER VALLEY. NOT EXPECTING ANY FIRE WX DANGER AS WINDS
BECOME LIGHT DURING THE PEAK HEATING AND MINIMUM RH TIME PERIOD.
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...MODELS IN GOOD
AGREEMENT THAT THE AREA WILL BE UNDER WSW FLOW ALOFT TO THE SOUTH
OF A MID LEVEL TROUGH POSITIONED OVER THE CENTRAL PLAINS WHICH
WILL HEAD NORTHEAST INTO THE GREAT LAKES REGION AND INTO SOUTHERN
ONTARIO BY SATURDAY MORNING. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. THUNDERSTORMS WILL
ACCOMPANY THE FRONT AND PWATS POOL TO AROUND 1.7 INCHES AHEAD OF
THE FRONT. PRECIPITATION WILL END FOR A BRIEF TIME FRIDAY NIGHT
BEFORE COASTAL TROUGHING AND RETREATING WARM FRONT AID IN SHOWER
AND THUNDERSTORM DEVELOPMENT SATURDAY. SFC LOW PRESSURE WILL
DEVELOP ON THE FRONT ALONG THE NORTHERN GULF COAST SUNDAY AIDED BY
APPROACHING MID LEVEL TROUGH AND THIS SYSTEM WILL HEAD NORTHEAST
TO THE EASTERN SEABOARD BY MONDAY NIGHT. DRY AIR FILTERS IN ON THE
BACKSIDE OF THIS SYSTEM AS MID LEVEL RIDGING BUILDS AND SPREADS
ACROSS THE WESTERN CONUS MONDAY AND TUESDAY.
OFF AND ON PRECIPITATION CHANCES WILL LAST FROM THURSDAY NIGHT
THROUGH SUNDAY. AS DRY AIR AND SUBSIDENCE OVERSPREADS THE AREA
BEGINNING SUNDAY NIGHT...VIRTUALLY NIL POPS EXPECTED.
FOR TEMPERATURES...NOT MUCH CHANGE IN THE TEMPERATURES MADE TO THE
INHERITED FORECAST AND FOLLOWED THE MEX GUIDANCE THIS PACKAGE. HIGHS
THIS PERIOD WILL BE MAINLY IN THE 80S WITH THE EXCEPTION OF SATURDAY
WHICH HIGHS WILL BE IN THE UPPER 70S.
&&
.MARINE...NOW THROUGH THURSDAY...SMALL CRAFT ADVISORY CONDITIONS
TO BE DELAYED SLIGHTLY AND NOT EXPECTED UNTIL MID MORNING WHEN THE
STRONGER PRESSURE GRADIENT DEVELOPS. ONCE ESTABLISHED WIND AND
SEAS TO REMAIN AT ADVISORY LEVELS THROUGH THURSDAY MORNING. WINDS
ACROSS THE LAGUNA COULD REMAIN AT ADVISORY LEVELS OVERNIGHT AS
WELL WITH AN EXTENSION OF THE SCA OVERNIGHT. AS WINDS DIMINISH
LATE THURSDAY SEAS WILL BE SLOW TO RESPOND WITH THE SCA OFFSHORE
LIKELY TO PERSIST. MARINERS CAN EXPECT TO RUN INTO PATCHY FOG
TODAY THROUGH THURSDAY WITH PLENTY OF WARM DEW POINT AIR RIDING
OVER THE COOLER WATERS. SOME RESTRICTIONS OF VISIBILITIES TO LESS
THAN ONE MILE IS POSSIBLE.
THURSDAY NIGHT THROUGH SUNDAY...SMALL CRAFT ADVISORIES MAY
BE NEEDED OR ONGOING THURSDAY NIGHT AND QUITE POSSIBLY BE NEEDED
INTO FRIDAY AS A COLD FRONT MOVES THROUGH THE REGION. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE FRONT AS WELL. EVEN THOUGH SMALL
CRAFT ADVISORIES WILL NOT BE NEEDED AT THIS TIME FOR SATURDAY AND
SUNDAY...UNSETTLED WEATHER WILL REMAIN THROUGH THE WEEKEND AS LOW
PRESSURE DEVELOPS ACROSS THE NORTHERN GULF COAST AND COASTAL
TROUGHING AND A WARM FRONT REMAIN IN THE AREA LEADING TO SHOWER
AND THUNDERSTORM DEVELOPMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 84 74 86 70 / 0 10 0 30
BROWNSVILLE 85 76 88 69 / 0 10 10 30
HARLINGEN 88 75 92 72 / 0 10 0 30
MCALLEN 93 75 98 71 / 0 10 0 30
RIO GRANDE CITY 96 76 100 70 / 0 10 0 30
SOUTH PADRE ISLAND 79 72 80 69 / 0 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR TXZ250-251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELLHazardous weather outlook, Apr 1, 3:43 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 343 PM CDT TUE APR 1 2014 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 343 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES WEDNESDAY THROUGH SATURDAY. A WIND ADVISORY IS POSSIBLE FOR THE COUNTIES ALONG AND EAST OF THE HIGHWAY 281/INTERSTATE 69C CORRIDOR ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-021100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 343 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE BEGINNING AT MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM CDT TO 7 PM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 7 PM CDT WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND POSSIBLY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.